Alert archive / Nevada / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jul 4, 2006, 3:14 PM PDT for Clark County, Nevada; Mohave County, Arizona. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2006, 3:14 PM PDT (22:14 UTC)
- Expired
- Jul 4, 2006, 4:00 PM PDT
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
Counties Mohave County, AZ, Clark County, NV
The radar
The Las Vegas radar (KESX), 27 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:30 PM PDT | TSTM WND GST 79 | 14 E Searchlight, NV | NATIONAL PARK SERVICE RANGER STATION RECORDED A WIND GUST TO 79 MPH ON COTTONWOOD COVE AT 330 PM PDT. |
| Jul 4, 3:40 PM PDT | TSTM WND DMG | 14 E Searchlight, NV | BOAT DOCK OVERTURNED AT COTTONWOOD COVE. LARGE HOUSEBOAT WAS BLOWN ONTO THE OVERTURNED DOCK. NUMEROUS REPORTS OF SIGNIFICANT DAMAGE TO OTHER DOCKS AND BOATS. HEAVY OBJECTS BLOWN MORE THAN 300 FEET ACROSS THE MARINA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.2 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 042214 SVRVEF AZC015-NVC003-042300- /O.NEW.KVEF.SV.W.0020.060704T2214Z-060704T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 314 PM MST TUE JUL 4 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... SOUTH CENTRAL CLARK COUNTY IN SOUTHERN NEVADA... * UNTIL 400 PM MST(400 PM PDT). * AT 313 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTTONWOOD COVE...AND WAS MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL WESTERN MOHAVE COUNTY AROUND 330 PM MST. LAT...LON 3552 11480 3538 11464 3565 11435 3580 11460 $$ SC
2 follow-up statements
000 WWUS55 KVEF 042234 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 331 PM PDT TUE JUL 4 2006 AZC015-NVC003-042300- /O.CON.KVEF.SV.W.0020.000000T0000Z-060704T2300Z/ MOHAVE AZ-CLARK NV- 331 PM MST TUE JUL 4 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MST(400 PM PDT) FOR SOUTH CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES... AT 330 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE TWO SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. ONE STORM WAS LOCATED JUST TO THE NORTHEAST OF COTTONWOOD COVE AND THE SECOND STORM WAS LOCATED 10 MILES EAST OF COTTONWOOD COVE...AND WAS MOVING NORTHEAST AT 20 MPH. THE SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 93 BETWEEN MILE MARKERS 30 AND 50 AROUND 345 PM MST. LAT...LON 3552 11480 3523 11444 3549 11417 3588 11450 $$ SC
000 WWUS55 KVEF 042309 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 407 PM PDT TUE JUL 4 2006 AZC015-NVC003-042317- /O.EXP.KVEF.SV.W.0020.000000T0000Z-060704T2300Z/ MOHAVE AZ-CLARK NV- 407 PM MST TUE JUL 4 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CLARK AND WEST CENTRAL MOHAVE COUNTIES EXPIRED AT 400 PM MST(400 PM PDT)... THE SEVERE THUNDERSTORMS THAT PUSHED THROUGH COTTONWOOD COVE AND ALONG HIGHWAY 93 HAVE WEAKENED AND ARE NO LONGER SEVERE...THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 400 PM MST (400 PM PDT). LAT...LON 3552 11480 3523 11444 3549 11417 3588 11450 $$ SC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:20 AM PDT, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 4, 11:20 AM PDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1120 AM PDT TUE JUL 4 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER MUCH OF THE AREA THROUGH WEDNESDAY RESULTING IN A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR WILL ATTEMPT TO PUSH IN FROM THE WEST LATER IN THE WEEK WITH THUNDERSTORM CHANCES CONFINED MAINLY IN NORTHWEST ARIZONA. && .UPDATE 2...WITH VERY MOIST AIR MASS AND JET STREAK MOVING OVER AND POTENTIAL FOR SLOW STORM MOTION OR TRAINING OF STORMS...HAVE ISSUED FLASH FLOOD WATCH FOR NORTHWEST ARIZONA AND MUCH OF SOUTHERN NEVADA AND SOUTHEAST CALIFORNIA THROUGH THIS EVENING. .UPDATE 1...AIRMASS QUITE MOIST OVER THE AREA...ESPECIALLY THE EASTERN ZONES. MODEL SOUNDINGS INDICATING AN INVERSION OR STABLE LAYER AT 800-850 MB WHICH COULD INHIBIT CONVECTION SOME. I AM NOT TOO CONFIDENT ABOUT THAT HOWEVER AND BELIEVE THE AIR PARCELS SHOULD BE ABLE TO BREAK THROUGH THAT CAP IF IT EVEN EXISTS IN REALITY. CONVECTION MAY TAKE A WHILE TO GET GOING IN PLACES THAT RECEIVED RAIN OVERNIGHT BUT STILL THINK IT WILL HAPPEN. SOME STORMS MAY PRODUCE HEAVY RAIN GIVEN THE PRECIPITABLE WATER NEAR 1.5 INCHES THE NAM12 IS FORECASTING. UPDATED FORECAST TO TWEAK CLOUD COVER AND LOWER MAX TEMP FORECASTS IN SEVERAL ZONES. ALSO REMOVED THE EARLY MORNING WORDING. && .PREVIOUS DISCUSSION...345 AM PDT TUE JUL 4 .SHORT TERM...THUNDERSTORMS NOT AS WIDESPREAD EARLY THIS MORNING WITH ISOLATED SHOWERS/THUNDERSTORMS STRETCHING FROM CENTRAL NYE COUNTY SOUTHEAST INTO NORTHERN MOHAVE COUNTY. AT 3 AM...WATER VAPOR IMAGERY SHOWS SHORTWAVE MOVING NORTHWARD ALONG WESTERN FRINGE OF MOISTURE PLUME OVER SAN BERNARDINO COUNTY. BOTH THE GFS/NAM INITIALIZED WHAT WAS LEFT OF MCV OVER NORTHWEST ARIZONA. NOT SURE WHAT HAPPENED TO CIRCULATION AS IT HAS EITHER WEAKENED OR HAS BECOME OBSCURED BY THE CLOUDS. USING THE GFS SOLUTION AS IT SEEMS TO HAVE INITIALIZED BOTH FEATURES QUITE WELL. BY THIS AFTERNOON...SHORTWAVE CURRENTLY OVER SAN BERNARDINO COUNTY WILL BE OVER SOUTHERN NEVADA WITH BEST FORCING SHIFTING INTO SOUTHERN UTAH. ATMOSPHERE JUICED AND LIKE YESTERDAY DIFFERENTIAL HEATING KEY TO IDENTIFYING WERE STRONGEST STORMS WILL DEVELOP. AT THIS TIME THAT WOULD BE ACROSS SOUTHERN MOHAVE/SAN BERNARDINO COUNTIES WHERE MORE BREAKS IN THE CLOUDS CURRENTLY EXIST. TIME HEIGHT SECTIONS SHOW PLENTY OF OMEGA/MOISTURE ACROSS SOUTHERN NEVADA/NORTHERN MOHAVE COUNTY THROUGH MID AFTERNOON WHICH MAY SUPPRESS CONVECTION ALL TOGETHER OR AT LEAST DELAY THE ONSET AND INTENSITY OF ANY STORMS. SHORTWAVE LIFTS NORTHEAST ACROSS SOUTHERN UTAH TONIGHT WITH SOUTHWEST FLOW TRYING TO PUSH DRIER AIR ACROSS THE AREA WEDNESDAY AND THURSDAY. IT APPEARS LAS VEGAS WILL BE THE DIVIDING LINE BY THURSDAY WITH DRY/STABLE CONDITIONS TO OUR WEST AND ENOUGH MOISTURE/INSTABILITY EAST FOR ISOLATED SHOWERS/THUNDERSTORMS. TEMPERATURES TODAY WILL AGAIN BE TRICKY AND DEPEND ON THE AMOUNT OF CLOUD COVER WITH WARMER TEMPERATURES WEDNESDAY AND THURSDAY DUE TO LESS CLOUD COVER. .LONG TERM...NOT MUCH CHANGE FOR MOST OF THE EXTENDED FCST WITH THE MAJORITY OF THE MOISTURE LOCATED OVER THE EASTERN EDGE OF THE CWA...KEEPING SLIGHT CHANCE POPS OVER THESE AREAS. THE GFS AND DGEX BOTH INDICATE THE FLAT RIDGE OVER THE CENTRAL US WILL BEGIN TO AMPLIFY WITH THE HIGH CENTER SHIFTING EASTWARD. BY SUNDAY THE HIGH POSITION WILL BE FAVORABLE FOR INCREASED GULF MOISTURE ADVECTION INTO THE AREA. DURING THE SAME TIMEFRAME A WEAK AREA OF LOW PRESSURE WILL MEANDER UP THE BAJA CA COAST...WHICH SHOULD RESULT IN INCREASED MOISTURE ADVECTION FROM THE GULF OF CA AS WELL. AS WITH PREVIOUS MODEL RUNS..THERE IS INDICATION OF A DEVELOPING SHORTWAVE OFF THE SRN CA COAST ON SATURDAY...WHICH IS PROGGED TO MIGRATE THROUGH THE CWA SUNDAY EVENING THROUGH MONDAY. THE ADDITIONAL DYNAMICS COMBINED WITH THE EXPECTED AVAILABLE MOISTURE COULD ADD UP TO A FAIR AMOUNT OF CONVECTION DURING THIS TIME. BEYOND MONDAY...WE WILL SEE THE RETURN OF DRY SW FLOW OVER THE AREA. TEMPERATURES THROUGHOUT THE ENTIRE PERIOD WILL BE NEAR NORMAL WITH MINIMAL DAILY CHANGE. && .AVIATION...EXPECT ISOLATED TO SCT TSTMS IN ALL CORRIDORS TODAY WITH CONVECTION DIMINISHING BY 04Z. GUSTY AND ERRATIC WINDS ARE POSSIBLE AND SOME STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AROUND THE AREA. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...FLASH FLOOD WATCH THROUGH THIS EVENING ALL BUT ZONE 14. .AZ...FLASH FLOOD WATCH THROUGH THIS EVENING ALL OF MOHAVE COUNTY. .CA...FLASH FLOOD WATCH THROUGH THIS EVENING ZONE 27..28 AND 29. HARRISON/PIERCE/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:03 AM PDT | Flash Flood Watch | VEF | Clark, Lincoln, Nye | 10 hr |
| Jul 4, 1:23 PM PDT | Flash Flood Warning | VEF | Mohave | 52 min |
| Jul 4, 4:02 PM PDT | Severe Thunderstorm Warning | VEF | Mohave | 25 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2006Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.